Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the Diophantine equation $x^{p}+2^{2m}=py^{2}$


Author: Zhenfu Cao
Journal: Proc. Amer. Math. Soc. 128 (2000), 1927-1931
MSC (2000): Primary 11D61, 11D41
DOI: https://doi.org/10.1090/S0002-9939-00-05517-9
Published electronically: February 25, 2000
MathSciNet review: 1694856
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $p$ be an odd prime. In this paper, using some theorems of Adachi and the author, we prove that if $p \equiv 1(\text{mod }4)$ and $p\nmid B_{(p-1)/2}$, then the equation $ x^{p}+1=py^{2},\,\,y\ne 0$, and the equation $x^{p}+2^{2m}=py^{2},\,\,m\in \mathbb{N} , \text{ gcd}(x, y )=1,\,\, p\mid y$, have no integral solutions respectively. Here $B_{(p-1)/2} $ is $(p-1)/2$th Bernoulli number.


References [Enhancements On Off] (What's this?)

  • 1. T. Nagell, Sur l'impossibilité de quelques équations a deux indéterminées, Norsk Mat. Forenings Skrifter (1) 13 (1921), 65-82.
  • 2. Zhenfu Cao, On the Diophantine equation $x^{p}-y^{p}=Dz^{2}$(Chinese), Northeast Math. J. 2 (1986), 219-227. MR 88b:11013
  • 3. Maohua Le, On the Diophantine equation $2^{n}+px^{2}=y^{p}$, Proc. Amer. Math. Soc. 123 (1995), 321-326. MR 95c:11038
  • 4. S. Rabinowitz, The solutions of $3y^{2}\pm 2^{n}=x^{3}$, Proc. Amer. Math. Soc. 69 (1978), 213-218. MR 58:499
  • 5. Norio Adachi, The Diophantine equation $x^{2}\pm ly^{2}=z^{l}$connected with Fermat's last theorem, Tokyo J. Math. 11 (1988), 85-94. MR 89g:11023
  • 6. Zhenfu Cao, On the equation $ax^{m}-by^{n}=2$(Chinese), Chinese Sci. Bull. 35 (1990), 558-559.
  • 7. Zhenfu Cao, On the Diophantine equation $(ax^{m}-4c)/(abx-4c) =by^{2}$(Chinese), J. Harbin Inst. Tech. (1991), suppl. 110-112. MR 95f:11021
  • 8. Zhenfu Cao, Introduction to Diophantine equations(Chinese), Harbin Inst. Tech. Press, 1989; (pp.154-155). MR 92e:11018

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11D61, 11D41

Retrieve articles in all journals with MSC (2000): 11D61, 11D41


Additional Information

Zhenfu Cao
Affiliation: Department of Mathematics, Harbin Institute of Technology, Harbin 150001, People’s Republic of China
Email: zfcao@hope.hit.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-00-05517-9
Keywords: Exponential Diophantine equation, higher degree Diophantine equation, Adachi's theorem, Pell's equation, Bernoulli number
Received by editor(s): September 8, 1998
Published electronically: February 25, 2000
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society